Vol. 16, No. 1, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Minimization of functions having Lipschitz continuous first partial derivatives

Larry Armijo

Vol. 16 (1966), No. 1, 1–3
Abstract

A general convergence theorem for the gradient method is proved under hypotheses which are given below. It is then shown that the usual steepest descent and modified steepest descent algorithms converge under the same hypotheses. The modified steepest descent algorithm allows for the possibility of variable stepsize.

Mathematical Subject Classification
Primary: 65.10
Secondary: 65.30
Milestones
Received: 30 January 1964
Published: 1 January 1966
Authors
Larry Armijo